MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711124
Health Effect - Clinical Codes Conjunctivitis (1784); Chemical Exposure (2570)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported fluid leak from the bioshield valve following passage of instruments through the device.The user facility has declined to provide information regarding treatment of the reported conjunctivitis.The user facility has declined to provide information regarding usage of ppe by facility personnel.The device subject of the reported event was not retained by the user facility for evaluation.The user facility was unable to provide the lot number of the device subject of this event.The instructions for use include the following statements: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." the distributor has offered in-service training on the use of bioshield biopsy valves to the user facility; however, the user facility has declined.No additional issues have been reported.
 
Event or Problem Description
The distributor reported user contact (facial) with fluid spray from the bioshield biopsy valve.The user is reported to have subsequently developed conjunctivitis.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8875113
Report Number1528319-2019-00030
Device Sequence Number19467363
Product Code ODD
UDI-Device Identifier00816765011034
UDI-Public(01)00816765011034
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711124
Device Catalogue Number00711124
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1